Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 177, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Aug 3, 2011, 1:29 AM EDT for 4 counties in Indiana. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2011, 1:29 AM EDT (05:29 UTC)
- Expired
- Aug 3, 2011, 2:05 AM EDT
- In force
- 36 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 70.0 mph
Counties Huntington County, IN, Kosciusko County, IN, Wabash County, IN, Whitley County, IN
The radar
The Northern Indiana radar (KIWX), 32 km from the middle of the area, began a volume at 05:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 2, 6:22 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.5 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 856 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1530 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
227
WUUS53 KIWX 030529
SVRIWX
INC069-085-169-183-030615-
/O.NEW.KIWX.SV.W.0177.110803T0529Z-110803T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
129 AM EDT WED AUG 3 2011
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HUNTINGTON COUNTY IN NORTHEAST INDIANA...
NORTHEASTERN WABASH COUNTY IN NORTH CENTRAL INDIANA...
WHITLEY COUNTY IN NORTHEAST INDIANA...
SOUTHEASTERN KOSCIUSKO COUNTY IN NORTH CENTRAL INDIANA...
* UNTIL 215 AM EDT
* AT 125 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS SEVERE STORM WAS LOCATED NEAR PIERCETON...
OR 6 MILES SOUTHEAST OF WINONA LAKE...AND MOVING EAST AT 40 MPH.
* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
SOUTH WHITLEY...
COLUMBIA CITY AND TRI-LAKES...
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE GOOSE
LAKE...LORANE...LUTHER...TUNKER...WASHINGTON CENTER...PEABODY...
GOBLESVILLE...LAUD...RABER...COLLINS...COESSE AND ROANOKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS SEVERE
THUNDERSTORM. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE
OR NO WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4095 8565 4101 8575 4109 8585 4123 8577
4128 8533 4119 8533 4119 8534 4094 8535
TIME...MOT...LOC 0529Z 283DEG 33KT 4115 8568
WIND...HAIL 70MPH <.50IN
$$2 follow-up statements
848
WWUS53 KIWX 030548
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
148 AM EDT WED AUG 3 2011
INC085-030558-
/O.CAN.KIWX.SV.W.0177.000000T0000Z-110803T0615Z/
KOSCIUSKO IN-
148 AM EDT WED AUG 3 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KOSCIUSKO COUNTY
IS CANCELLED...
AT 144 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT AND
NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4095 8565 4101 8575 4104 8573 4105 8569
4121 8566 4128 8534 4127 8533 4119 8533
4119 8534 4094 8535
TIME...MOT...LOC 0548Z 283DEG 33KT 4112 8556
$$
INC069-169-183-030615-
/O.CON.KIWX.SV.W.0177.000000T0000Z-110803T0615Z/
WHITLEY IN-WABASH IN-HUNTINGTON IN-
148 AM EDT WED AUG 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM EDT
FOR NORTHERN HUNTINGTON...NORTHEASTERN WABASH AND WHITLEY COUNTIES...
AT 144 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THIS SEVERE STORM WAS LOCATED 3 MILES NORTHEAST
OF SOUTH WHITLEY...OR ABOUT 7 MILES WEST OF COLUMBIA CITY...AND
MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
TRI-LAKES...COLUMBIA CITY...LUTHER...TUNKER...WASHINGTON CENTER...
PEABODY...GOBLESVILLE...LAUD...RABER AND COLLINS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4095 8565 4101 8575 4104 8573 4105 8569
4121 8566 4128 8534 4127 8533 4119 8533
4119 8534 4094 8535
TIME...MOT...LOC 0548Z 283DEG 33KT 4112 8556
WIND...HAIL 70MPH <.50IN
$$780
WWUS53 KIWX 030605
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
205 AM EDT WED AUG 3 2011
INC069-169-183-030615-
/O.CAN.KIWX.SV.W.0177.000000T0000Z-110803T0615Z/
WHITLEY IN-WABASH IN-HUNTINGTON IN-
205 AM EDT WED AUG 3 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HUNTINGTON...
NORTHEASTERN WABASH AND WHITLEY COUNTIES IS CANCELLED...
AT 203 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF
THE AREA AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4095 8565 4101 8575 4104 8573 4105 8569
4121 8566 4128 8534 4127 8533 4119 8533
4119 8534 4094 8535
TIME...MOT...LOC 0605Z 283DEG 33KT 4107 8536
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:11 PM EDT, 10 hours 18 minutes earlier.
Area forecast discussion, Aug 2, 3:11 PM EDT, 10 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
311 PM EDT TUE AUG 2 2011
.SHORT TERM...
UPSTREAM CONVN CONTS TO WKN W/EWD EXTENT AS IT MOVES OFF ANALYZED LL
THETA-E RIDGE POSITIONED WWD THROUGH THE MS VALLEY. HWVR DEEPENING
SWRLY FLW AHD OF SEASONABLY STG SW TROUGH EJECTING EWD OUT OF WRN
MN AND ASSOCD CDFNT TRAILING SFC CYCLONE OVR ERN MN DOES BODE
WELL FOR NWRN CWA TO ACHIEVE GREATER INSTABILITY THROUGH LT
AFTN/EARLY EVENING TIME W/APCH OF SFC CDFNT AND RAMPING LL MSTR
FLUX OUT OF THE MID MS VALLEY. THUS WILL CONT PRIOR TREND OF HIGHEST
POPS NW HALF BUT DID BACK TIMING THIS EVENING GIVEN OBSVD TRENDS
THROUGH THIS MORNING. IN ADDN... STILL A SUFFICIENT DAMAGING WIND
THREAT PER UPSTREAM MID LVL SPD MAX NR 50KT SEEN IN PROFILER DATA
AND WILL CONT EVENING SVR MENTION NW HALF. SEWD EXTENT OF SVR RISK
IN DOUBT BUT ONSET OF NOCTURNAL COOLING AND LESSOR INSTABILITY
HERE PRECLUDES A MENTION AT THIS TIME.
OTHERWISE COMPOSITE OUTFLW/CDFNT XPCD TO PUSH THROUGH ENTIRE CWA BY
12Z WED AND WILL SHED WED AM POPS SE. NOTICEABLY COOLER ESP BY AFTN
AS LK SHADOW ADVTS INLAND ACRS WRN AREAS. SFC RIDGING BLDS WED
NIGHT/THU W/CONTD LL DRYING AND SOMEWHAT DEEPER CAA AND GENERALLY
SIDED W/A COOLER MET MOS BLEND.
&&
.LONG TERM...
THURSDAY THROUGH TUESDAY.
LONGWAVE PATTERN SHIFT LOOKS PROBABLE AS UPPER RIDGE FINALLY BEGINS
TO FLATTEN AND RETROGRADE BACK TO THE WEST BY FRIDAY. AS FLOW
BECOMES MORE ZONAL...A SERIES OF SUCCESSIVE SHORTWAVES WILL APPROACH
THE AREA STARTING FRIDAY INTO NEXT WEEK. MODELS IN DECENT AGREEMENT
AND CLUSTERING ON FIRST OF THESE SHORTWAVES EJECTING FROM EASTERN
COLORADO INTO THE AREA FRIDAY AFTERNOON INTO SAT MORNING. WHILE GFS
IS A BIT MORE AGGRESSIVE THAN OTHER MODELS AND SEEMS TO BE SUFFERING
FROM CONVECTIVE FEEDBACK...THERE LOOKS TO BE A GOOD SHOT FOR SOME
DECENT PRECIP. LOW AMP LONGWAVE TROUGH SHOULD BE IN PLACE OVER
WESTERN US WHILE UPPER LOW SPINS OVER NORTHERN HUDSON BAY BY
SATURDAY. TIMING AND SEPARATION OF ADDITIONAL SHORTWAVES AFTER
SATURDAY AS THEY ROUND BASE OF HUDSON BAY VORTEX IS PROVING TO BE AN
ISSUE. RATHER THAN ADDING SLIGHT CHANCE POPS IN FOR MULTIPLE
PERIODS...WILL NOT DEVIATE MUCH FROM GOING POP GRIDS AND LEAVE
MAJORITY DRY UNTIL MODELS COME INTO BETTER AGREEMENT AND CONTINUITY
WITH HANDLING OF THESE DISTURBANCES. BEST SHOT FOR PRECIP LOOKS TO
BE SUNDAY AFTERNOON INTO MONDAY.
FALLING HEIGHTS ASSOCIATED THE FLATTENING AND RETROGRADING OF UPPER
RIDGE WILL ALLOW FOR COOLER TEMPERATURES AND A BIT OF RELIEF FROM
THE HEAT SEEN RECENTLY. TEMPS SHOULD GENERALLY BE SEASONABLE AROUND
NORMAL OR SLIGHTLY ABOVE NORMAL.
&&
.AVIATION...
VFR CONDS XPCD THROUGH THIS EVENING. HWVR ADVG CDFNTL BNDRY OUT OF
THE MIDWEST WILL SPARK ANOTHER ROUND OF INTENSE CONVN YET THIS
EVENING AND PARTICULARLY AFFECTING KSBN VCNTY. SEWD EXTENT OF MORE
VIGOROUS CONVN UNCERTAIN AND HELD OFF ADDING A MENTION FOR KFWA.
REGARDLESS WINDOW OF POTENTIAL APPEARS BRIEF GIVEN MIGRATORY
NATURE OF SW TROUGH EJECTING EWD OUT OF WRN MN. OTHERWISE SOME
STRATOCU DVLPMNT LIKELY POST FNTL LT TONIGHT/WED AM W/A PD OF MVFR
CONDS PSBL AND WHICH WILL BE REACCESSED IN LTR FCSTS.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...HEAT ADVISORY UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR INZ012-
013-015-020-022-023-032.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT WEDNESDAY FOR LMZ043-046.
&&
SHORT TERM...T
LONG TERM...OBERGFELL
AVIATION...THazardous weather outlook, Aug 2, 11:08 PM EDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 1108 PM EDT TUE AUG 2 2011 INZ004>009-012>018-020-022>025-OHZ001-002-004-040315- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WILLIAMS-FULTON OH-DEFIANCE- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE 1108 PM EDT TUE AUG 2 2011 /1008 PM CDT TUE AUG 2 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND NORTHWEST OHIO. .DAY ONE...TONIGHT A LINE OF THUNDERSTORMS WILL MOVE OUT OF ILLINOIS LATER THIS EVENING. DAMAGING WINDS WILL BE POSSIBLE WITH THE STRONGEST STORMS ALONG THIS LINE. IN ADDITION...LOCALLY HEAVY RAIN WILL ALSO ACCOMPANY THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND FRIDAY NIGHT...AS WELL AS SUNDAY INTO SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED INTO TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ026-027-032>034-OHZ005-015-016-024-025-040315- WELLS-ADAMS-GRANT-BLACKFORD-JAY-HENRY-PAULDING-PUTNAM-VAN WERT- ALLEN OH- INCLUDING THE CITIES OF...BLUFFTON...OSSIAN...DECATUR...BERNE... MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NAPOLEON... PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 1108 PM EDT TUE AUG 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND NORTHERN INDIANA. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT. AN ISOLATED SEVERE THUNDERSTORM WITH DAMAGING WINDS IS POSSIBLE. LOCALLY HEAVY RAIN MAY ACCOMPANY THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND FRIDAY NIGHT...AS WELL AS SUNDAY INTO SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX MIZ078>081-040315- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE- INCLUDING THE CITIES OF...DOWAGIAC...CASSOPOLIS...STURGIS... THREE RIVERS...COLDWATER...HILLSDALE 1108 PM EDT TUE AUG 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS WILL BE POSSIBLE INTO THE OVERNIGHT HOURS. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. HOWEVER A FEW STORMS COULD PRODUCE LOCALLY GUSTY WINDS AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND FRIDAY NIGHT...AS WELL AS SUNDAY INTO SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED INTO THE OVERNIGHT HOURS. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-LMZ043-046-MIZ077-040315- LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI- MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 1108 PM EDT TUE AUG 2 2011 /1008 PM CDT TUE AUG 2 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA... SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS...SOME SEVERE WITH DAMAGING WINDS...ARE LIKELY LATER THIS EVENING. LOCALLY HEAVY RAIN AND INTENSE LIGHTNING WILL ALSO ACCOMPANY THE STRONGEST STORMS. CONDITIONS HAZARDOUS TO SMALL CRAFT WILL CONTINUE THIS EVENING. IN ADDITION...A MODERATE RISK OF RIP CURRENTS WILL EXIST THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A HIGH RISK FOR RIP CURRENTS ON WEDNESDAY. IN ADDITION... CONDITIONS HAZARDOUS TO SMALL CRAFT WILL CONTINUE WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND FRIDAY NIGHT...AS WELL AS SUNDAY INTO SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY INTO THE OVERNIGHT HOURS. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, Aug 2, 9:51 PM EDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
951 PM EDT TUE AUG 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND DMG MILLBURG 42.12N 86.34W
08/02/2011 BERRIEN MI PUBLIC
TREES AND TREE LIMBS DOWN FROM MILLBURG TO EAU CLAIRE.
&&
EVENT NUMBER IWX1101236
FISHERLocal storm report, Aug 3, 12:09 AM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1209 AM EDT WED AUG 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM MARINE TSTM WIND 2 NNW MICHIGAN CITY 41.74N 86.91W
08/02/2011 M44 MPH LMZ046 IN C-MAN STATION
38 KNOT GUST AT MICHIGAN CITY GLERL SITE.
&&
EVENT NUMBER IWX1101237
FISHERLocal storm report, Aug 3, 12:12 AM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1212 AM EDT WED AUG 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM MARINE TSTM WIND 4 NW BRIDGMAN 41.98N 86.62W
08/02/2011 M43 MPH LMZ043 MI BUOY
37 KNOT GUST AT BUOY OFFSHORE FROM COOK NUCLEAR PLANT.
&&
EVENT NUMBER IWX1101238
FISHERLocal storm report, Aug 3, 12:13 AM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1213 AM EDT WED AUG 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM MARINE TSTM WIND 2 WSW SAINT JOSEPH 42.10N 86.52W
08/02/2011 M43 MPH LMZ043 MI C-MAN STATION
37 KNOT GUST AT ST JOSEPH GLERL SITE
&&
EVENT NUMBER IWX1101239
FISHERSpecial weather statement, Aug 3, 12:44 AM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1244 AM EDT WED AUG 3 2011
INZ013-015-020-022-030545-
CASS IN-FULTON IN-PULASKI IN-WHITE IN-
1244 AM EDT WED AUG 3 2011
...STRONG THUNDERSTORMS MOVING TOWARD CASS...EXTREME NORTHWESTERN
MIAMI AND SOUTHWESTERN FULTON COUNTIES IN NORTH CENTRAL INDIANA...AND
WHITE AND SOUTHERN PULASKI COUNTIES IN NORTHWEST INDIANA...
AT 1239 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MONON TO 7 MILES
NORTH OF WOLCOTT TO 14 MILES WEST OF WOLCOTT...MOVING EAST AT 35 MPH.
WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
MONTICELLO...
LOGANSPORT...
MONON...
WOLCOTT...
ROYAL CENTER...
BROOKSTON...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT
WEDNESDAY MORNING/100 AM CDT WEDNESDAY MORNING/ FOR NORTHERN INDIANA
AND SOUTHERN MICHIGAN AND NORTHWEST OHIO.
LAT...LON 4083 8710 4084 8700 4091 8698 4093 8693
4101 8615 4100 8617 4091 8616 4076 8620
4070 8638 4070 8653 4075 8653 4075 8675
4072 8677 4058 8678 4061 8710
TIME...MOT...LOC 0444Z 278DEG 29KT 4093 8685 4085 8701
4076 8725Special weather statement, Aug 3, 1:10 AM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
110 AM EDT WED AUG 3 2011
INZ008-014>017-023-024-030600-
FULTON IN-KOSCIUSKO IN-MARSHALL IN-MIAMI IN-NOBLE IN-WABASH
IN-WHITLEY IN-
110 AM EDT WED AUG 3 2011
...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN MIAMI...NORTHERN
WABASH...KOSCIUSKO...SOUTHEASTERN MARSHALL AND EASTERN FULTON
COUNTIES IN NORTH CENTRAL INDIANA...AND EXTREME NORTHWESTERN
HUNTINGTON...WHITLEY...EXTREME NORTHWESTERN ALLEN AND SOUTHWESTERN
NOBLE COUNTIES IN NORTHEAST INDIANA...
AT 107 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
WARSAW TO MENTONE TO ROCHESTER...MOVING EAST AT 45 MPH.
WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
WINONA LAKE...
NORTH MANCHESTER AND TRI-LAKES...
COLUMBIA CITY...
NORTH WEBSTER AND AKRON...
PIERCETON...
SOUTH WHITLEY...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT
WEDNESDAY MORNING FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWEST OHIO.
LAT...LON 4099 8637 4119 8615 4141 8581 4125 8531
4121 8531 4100 8565 4086 8583
TIME...MOT...LOC 0510Z 292DEG 37KT 4131 8577 4115 8602
4102 8616The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 10:50 PM EDT | Special Marine Warning | IWX | 91 min | |
| Aug 2, 11:36 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Fulton, Kosciusko, LaPorte, Marshall, Pulaski and 2 more | 84 min |
| Aug 3, 12:44 AM EDT | Special Weather Statement | IWX | Cass, White | 61 min |
| Aug 3, 1:07 AM EDT | Severe Thunderstorm Warning | IWX | Pulaski, White | 38 min |
| Aug 3, 1:10 AM EDT | Special Weather Statement | IWX | Fulton, Kosciusko, Whitley | 50 min |
| Aug 3, 1:29 AM EDT | Severe Thunderstorm Warning | IWX | White | 29 min |
| Aug 3, 1:38 AM EDT | Special Weather Statement | IWX | DeKalb, Steuben | 37 min |
| Aug 3, 1:43 AM EDT | Special Weather Statement | IWX | Huntington, Wabash, Wells | 47 min |
| Aug 3, 2:06 AM EDT | Special Weather Statement | IWX | Allen | 54 min |
| Aug 3, 3:51 AM EDT | Severe Thunderstorm Warning | IWX | Cass, Miami | 54 min |
| Aug 3, 4:48 AM EDT | Special Weather Statement | IWX | Grant | 27 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.